Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
139 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Experiencing pain at the center back and breathlessness

I have Stage 4 breast cancer for 3 years and was on a research study of Avastin and Letrozole. I also took Zometa as the cancer has metastacized into my hips and rib. Some of this medication caused me to have an increase in blood pressure and I was put on 4 BP drugs. I began spilling protein in my urine last summer....and in the fall my oncologist took me off the study. He gave me time to be off but I was still taking three of the BP drugs. My ankles swell like Clydesdales. In Jan I was put on Tamoxifen. The past few weeks I have still have the swelling in my ankles, still peeing like a racehorse, I have no energy, sharp pain that comes and goes in the center of my mid back (higher then the lower muscle strain area - had a urinary culture yesterday to rule out a UTI) and shortness of breath. My doctor is away for a couple weeks so I would like some direction. Thank you so much for your time
Thu, 27 Oct 2016
Report Abuse
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,   ,  
Oncologist 's  Response
Hello. There are some important things that have to be assessed here:

First of all, we have to know if one of the BP medications is a diuretic (A medicine given for high blood pressure that controls BP by making you urinate more. Examples are: (Chlorothiazide (Diuril) Chlorthalidone Hydrochlorothiazide (Microzide)IndapamideMetolazone Bumetanide (Bumex)Ethacrynic acid (Edecrin)Furosemide (Lasix)Torsemide (Demadex)AmilorideEplerenone (Inspra) Spironolactone (Aldactone) Triamterene (Dyrenium). Any of these may be the cause of your frequent urination.

It is important to know if the swelling of your ankles is in one ankle and if the shortness of breath was abrupt (did it start suddenly and are you experiencing chest pain) because tamoxifen use is associated to blood clots that can appear in your inferior extremities and travel to the lung blood vessels. This needs medical assessment right away.

If this swelling is in both ankles and has been progressive (for many weeks and months) and your shortness of breath has gotten worse over months, then this can be a heart issue. In a simpler way, because the heart is what pumps the blood around the body, when it is not able to do so, fluid accumulates in your inferior extremities (swollen ankles) and lungs (shortness of breath). Persistent high blood pressure can be a cause of the heart not being able to work properly. I recommend a cardiology consultation and continue with high blood pressure medications until you are seen by the cardiologist.
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi my name is Jamie I had a child about 5 years ago I had epidural with him. I been noticing I been having some back pains and a sensitive spot...

Recent questions on  Muscle strain

doctor1 MD

I have been having shoulder, neck, and upper back pain that has gradually worsened for about 3 months. I m a nursing assistant, so I do some pretty...

doctor1 MD

I have had right hip pain for almost 3 months. It is very painful after sitting for prolonged periods of time and at night I am unable to lie on my...

doctor1 MD

i have been constipated and took too many laxatives which caused diarrhoea and sill constipated that I had to strain severely to pass hard stools...

doctor1 MD

Hi, i do have a question, just a couple of day ago i had the stomach virus where think i put a strain on my butt muscle. there was blood in my...

doctor1 MD

This is a follow-up to our chat of a few days ago re magnesium to alleviate intense muscle spasms in my thigh. It seems to be helping along with...

doctor1 MD

Hi Doctor, I am getting a pain the right groin area since last night. I have been lifting weights for some time now but I did not feel any pain...

doctor1 MD

Hi, I injured myself during yoga today. I felt a pop in the center of my chest , on both sides of my sternum . I can breathe fine. It is painful to...